Show ratings & reviews for
- Anemia from Inadequate Iron (38 reviews)
- Other (1 reviews)
- Anemia due to Kidney Failure (1 reviews)
3.1 Overall Rating
Share Your Experience
Show ratings & reviews for
10 People found this comment helpful
I have had 3 weekly infusions and I feel great! I cannot absorb oral Iron due to my gastric bypass. However I did have a reaction with the IV so now I receive a steriod, benadryll, and then the IV iron. It takes longer but working great!
1 People found this comment helpful
I get a dose once a week, my counts are slowly getting better, I have seven more weeks treatment.
With benedryl absolutely no side effects.
Got a severe reaction after the 3 hours infusion. Hives, can't breath, severe right hip pain, high heart rate. Went to ER. they said that i had an anaphylactic reaction.
The benzyl alcohol in Ferrlicet is WAY to high. Because of this we can't get the required dose. Our prescribing doctors have brought this problem up with the company but they have NO explanation for the extremely high amount of this preservative. We must infuse this at a rate no higher than 42 ml/hour or severe headache and other symptoms occur in our pediatric patient. Our pharmacists say the amount of benzyl alcohol is orders of magnitude higher than it should be.
I had a total gastrectomy 30 years ago due to cancer. I have been getting Iron infussions for 30 years. This year the hospital claimed they are not caring the Iron I usually receive due to side effects. I had my first dose of Ferrlecit in February with minimal side effects...Joint aches, nausea for a few days, and feeling tired...By August I needed another infusion, which I found to be unusual. (My usual routine of Iron infusions last for a year) The infusion of Ferrlecit was administered over an hour. When finished I felt okay, not great, a little nauseated, achy but tolerable. With in 1 hour my right side started to ache, the pain radiated up my back, by 5 minutes I could not drive. The pain was so unbearable I thought I was dying. Thank God I was with a doctor that drove me to the ER. After 40 minutes of servere pain. The pain started to go away. It took about 3 hours for all the pain to cease. I will never have this drug put into my body again. Read More Read Less
Just finished 3/8 treatments. Each time after I get an infusion I always have a headache, nausea ,a weird metallic taste in my mouth, and I feel very tired. This only lasts about 24 hours. But then the joint pain kicks in. My back, hips, feet, and elbows ache for days. My doc said I since my level was so low (2) it would take 4-5 treatments to feel a real improvement. So my fingers are crossed!!
Had my 3rd treatment yesterday , 3/8.Get the steroid and benadrly also . had awful headache after and a bit today , and last night had terrible sweats, literally soaked the sheets . Feel abit tired but not as bad as before IV .
I am currently on my 6th round of treatments, usually being able to go a year between treatments after my 'boost.' I have had no reactions to the med, but the most recent infusions have had a less dramatic improvement and this most current rounds of treatment have been making me nauseous, sadly, as I may be forced to find another drug that works as well. Overall, this has generally improved my ferritin from before treatment of 5 or 6 to over 40-50's. It has been worth being poked repeatedly to feel better.Read More Read Less
I get iron infusions every 6 months. My MD started me on this one in 2007 after I had a reaction to another IV iron infusion. No reactions to this one except twice last year I had post infusion edema. Had to take Lasix after two treatments. Started my most recent series of infusion and no problems. I have 2 more infusions to go for this series.
I have Iron Deficiency Anemia. I started on Ferrlecit 3 weeks ago. The very first time I got really cold and my nose started running. IV ran for about an hour. Once I got home it was hard to sleep, my stop was bloated which caused me to have a lot of gas. I was i pain in my legs I felt horrible the whole weekend it was a Friday I took treatment. But I am on my 3rd treatment and I have not had anymore side effects. I was able to walk a few blocks and was not exausted. I really felt like I was able to live, not just exist. They give me 2 tylenol and 1 benadryl at every treatment. So far its been good and my energy level has been up. In a week my levels will be checked again. Read More Read Less
I had a horrible reaction to this medication. Severe back pain, shortness of breath, my heart rate increased and my bp dropped significantly. I also had hives and ended up in the emergency room. This was my first time with this medication and definitely my last.
Practically crawling I am so tired and weak before I get treatment...this takes too long before I am back to normal. I lose 1 month out of 3
experience nausa ,dizziness,i am weak
I have had severe reactions to all iron infusions so my Doctor tried Ferrlecit. They gave me steroids and a benadryl drip first and after an hour on the infusion I still had a severe reaction. Heart rate dropped, chest pain and I had blisters all over my body. It looked like I had been burned in a fire!
I took 8 Ferrlecit infusions in 2009 without much difficulty and with good results; however, I started complaining of extreme fatigue within months and my Hematologist only recently decided to repeat the treatment. I had a dual port implanted in my chest because my veins are shot and that makes the admin easier. Even though, after 6 infusions, they're running it in over 3 hours and giving it with Benadryl, Zofran, Pepcid and Morphine (chronic back pain made worse), I still am extremely fatigued, nauseated, experience abdominal pain from stomach acid and am in more pain than ever before. My labs initially improved slightly and then dropped back to below normal. I'm losing about 4-5 lbs. per week. I understand I'll probably have to take these for life and hope I begin to feel like it's worth it like last time. I remember that in 2009 when my labs weren't improving as expected, I got Aranesp with the Ferrlecit and felt better immediately. - However bad the treatment is, being so anemic wasn't much fun either so I'm not quitting.Read More Read Less
Just finished with an 8 week treatment (infusion once a week) and was albe to feel more enery after week three. Did have joint pain, sleepiness and intense craving for meat after first treatment. My fifth treatment was delivered too quickly and I developed intense joint pain (worse than week one), dizziness and fatigue immediately. Overall, I am happy with the results, but not all of my iron numbers increased as a result of this treatment.
Although, I feel better now I had a bad reaction to the iron infusion. My infusions were 1x a week for 8 weeks. The reactions got worse each week. It started out with a low fever and progressed to horrible joint pain. On the last treatment my feet burned & swelled, my face turned red & I broke out in a rash all over my body. Luckily I hadn't left the doctor's office yet. They had to give me another IV with steroids & benedryl. I don't think I would be able to handle the iron again, not worth the risk since the reactions got progressively worse. I kept telling the doctor each week about my symptoms but he said they were just a "coincidence" probably not related to the iron. The final week, he had no choice but to admit that I was obviously allergic to the iron. Read More Read Less
Have done 5 treatments, don't feel any effect as expected from the treatments. Am 7 yrs post Gastric By-pass patient, got off my nutritional diet, so got iron deficient. Yesterday & today did a lot of running around, but even with my good tennis shoes, my feet/calves, back (bones) are aching like no bodies business.. Hope the Aleve I just took kicks in, no sleeping tonight if it doesn't..One more treatment, hope it helps.. won't know til next lab work 2 mos from now..
For 2 years I have recieved IV infusions - started with a Feritin level of zero - have bounced up and down but have never been stable. After an initial reaction, the amount was halved, saline added and time of infusion doubled. No reaction for two years until this week. Had to be medicated and I am still ill after 2 infusions - I have 6 more on the books. Recently found out I had Caliac so I am hopeful this may all end but I have been told I may have to br "filled-up" for the rest of my life.
I have found that the only problem I have with Ferrlecit is that recently I have began having a metallic taste at all times. Overall, I feel much better. I have celiac disease and do not absorb iron and this is my tx of choice.
Does anyone know what to take for the lightheadedness ? Been anemic for 7 yrs.After 3rd infusion major muscle aches in thighs & back for weeks. Took Advil,it helped somewhat.I go once a week for 125mg over 1 hour. After week 5,having lightheadedness for 10 hrs straight so far. No one seems to know what I should take or do for the lightheadedness. Been drinking alot of water all day starting to feel somewhat better. Last infusion is next week. My levels went from 8 to 11 with 3 infusions. Was feeling great till the lightheadedness started.Think my body is not used to having so much iron. Not a good feeling. I do have much more energy & legs don't feel tingly/restless any longer like they did when iron was low.Read More Read Less
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions.Read More